Do you know about DrugsData.org?
It's an Erowid project that does lab drug checking of anonymously submitted
drug samples and publishes the results weekly. [Check Results]
Insidious
Phenibut
by ASB
Citation:   ASB. "Insidious: An Experience with Phenibut (exp113248)". Erowid.org. Jun 29, 2019. erowid.org/exp/113248

 
DOSE:
  repeated oral Smarts - Phenibut (daily)
  8 mg   Pharms - Buprenorphine (daily)
  2 mg   Naloxone (daily)
  40 mg   Pharms - Fluoxetine (daily)
      Pharms - Gabapentin  
      Pharms - Diazepam  

BODY WEIGHT: 203 lb


I would first like to state that the dosages I took of this substance were beyond high and were dangerous. Please do not use these doses.

Previous addictions include 10 years of severe Barbiturate abuse, lifetime Benzodiazepine addiction, Heroin, Cocaine, Crack, Crystal Meth, pharmaceutical opiates - Darvocet, Percocet, OxyContin, Opana, Dilaudid, etc -, Alcohol, RC Benzodiazepine analogues, and probably more that I’m forgetting. I stayed away from all hallucinogens as they cause me panic and anxiety.
I am currently prescribed: #120 Valium 10mg, #180 Gabapentin 800mg, #30 Suboxone 8-2mg, and #30 40mg Prozac.

BACKGROUND: I moved in with my partner seven months ago and was drinking heavily - not out of anger, but out of happiness. I have been an on and off alcoholic for years and should have known better. It increased to 4 double bottles of Chardonnay a night, and then to drinking from 7:00AM throughout the day. It was beginning to get in the way of my relationship with my boyfriend as well, and I was becoming increasingly mean.

One morning I woke up with severe stomach pain and couldn't stop throwing up bile. I knew something was wrong. I went to the ER and was diagnosed as having Acute Alcoholic Pancreatitis, something not usually seen in my age group (it usually manifests in people's 50s). The doctor and nurses firmly advised me to quit drinking immediately due to young onset and the potential for Chronic Pancreatitis and Liver Cancer. I was given an RX for Amoxicillin 500mg #30, Librium 15mg #100, Compazine 10mg #30 and Voltran 50mg #30. I was on Suboxone at the time so could not use any narcotics. I used my Valium and the Librium to do a quick detox from the alcohol.

Despite being alcohol free, I missed it. I started looking into other things that can replace it and came across Phenibut, which I had always wondered about but never tried. I did some research and ordered 25G of Phenibut HCL. Upon receiving it I was unsure. I knew my tolerance to all things GABA related were insane to say the least, so I dosed 5g immediately. 1.5 hours went by and it hit, and boy did it ever. It was like being blackout drunk without the spins, great body high, some euphoria – it was better than I expected. It somewhat reminded me of Phenobarbital, one of my drugs of choice, because I could wake up intoxicated. I ordered two 125g bottles from the vendor in powder form.

The first four or five times were great, but even then I realized my dose was growing at a rapid fire rate. And then came the side effects.

It started with Edema. My right foot swelled up like a balloon.
It started with Edema. My right foot swelled up like a balloon.
Unsightly and uncomfortable. Then I’d start nodding out, but not like an opiate nod – I’d fall asleep. It got so bad that I’d fall off of the toilet seat or a chair. For me, Phenibut makes it impossible to urinate. Getting a erection is more work than usual and having an orgasm is impossible, at least for me. It also started giving me water weight retention and made even my face puffy looking. I was holding literally 25lbs of water weight.

After a week or week and a half or so, I was doing 10g doses daily and fully psychologically addicted. I would redose compulsively. And the side effects increased – both my feet were swollen, the water retention made me look obese, I got rashes, I cut myself shaving due to how puffy my face was, and people were noticing. It took me hours to use the bathroom and I’d usually end up blacking out and hitting my head on something.

The next week came around, and I was doing anywhere from 12g-25g+ sometimes at once, mostly throughout the day. My partner was beginning to get very nervous and wanted me to quit, and rightfully so. I was stubborn and liked a lot of the effects, so we would continually fight about it.

Around this time is when I started having side effects that even I couldn’t deal with. I was spending HOURS in that bathroom just nodding out. In one instance, I was in the bathroom and had a conscious black out – I lost ALL motor control, flopped to the floor and couldn’t even speak. I was screaming and couldn’t move a muscle, I was paralyzed. It was terrifying. I thought it could have been a brain aneurysm, but deep down I knew it was the Phenibut. On another occasion, I had a terrible instance of sleep paralysis that lasted hours. Again, couldn’t move a muscle.

So, I decided to quit – my boyfriend had enough, I had enough.
I decided to quit – my boyfriend had enough, I had enough.
I’d been on it for roughly a month, joined a forum and decided to go C/T especially because of the things I was already prescribed. The first day was normal, day 2 was when it hit. It felt like mild Benzo withdrawal, but pronounced paranoia and psychotic thoughts. For instance my partner met my family and we all went to a museum – all I could think about was jumping off of the fourth floor onto concrete. By day 5 I was in total anhedonia, depressed, angry, paranoid and anxious. There was a lot of depersonalization and I absolutely loathe that feeling. I weighed myself and found that I had lost approximately 28lbs of water weight!

On day 8 I had been waiting on some Kava (which had helped) and Etizolam, but neither had shown up. I was still craving the Phenibut and in a moment of weakness took 5g and told my partner when he arrived home from work. He was supportive but obviously concerned. I redosed 6g later that night. After dosing high daily, I would get more of the side effects and less of the high, though I did always nod out with double vision, which I personally enjoyed. The next morning I awoke intoxicated and dosed 7g right away. Obviously my withdrawal was gone, but within TWO DAYS back on it I had edema again. Insane. I was very low on Phenibut and just waiting for my comfort meds to come in.

Well, a day later the Etizolam arrives and the day after the Kava arrived. I split the remaining amount of Phenibut between my partner and I. It was finally gone!

Overall, I personally can’t do anything but abuse it. It takes up to 1.5 to 3 hours to hit depending on stomach content.

POSITIVE EFFECTS:
Strong 'floaty' feeling body high
Euphoria
Next day intoxication
Increased music sensitivity
Nodding out
Sleep can be instant and you tend to wake up early and energized
You can eat on it or drink coffee and it doesn’t affect the BA
Loss of appetite

NEGATIVE EFFECTS, INCREASE WITH DOSAGE:
Narcolepsy
Blacking out, sometimes causing physical damage
Water weight retention
Edema
Loss of appetite
Tinnitus
Severe nausea

I wish I could keep some around to use. But I end up ramping my dose up and using it daily. It has similar effects to both Lyrica and Phenobarbital.

Exp Year: 2019ExpID: 113248
Gender: Male 
Age at time of experience: 30 
Published: Jun 29, 2019Views: 2,051
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]
Smarts - Phenibut (379) : Various (28), Addiction & Habituation (10), Health Problems (27), Retrospective / Summary (11), Combinations (3)

COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults